I would like to know how long it takes after the injection of restylane into the nosetip to notice signs of necrosis? I'm scared of it and thats the only thing that keeps me away. I don't care if it's rare. If it happens I would like to know what to look for and what do. If the necrosis gets black - is it too late?
Necrosis from a Restylane Nose Job and Other Warning Signs
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 4
Filler in the nose and necrosis
Properly injected fillers in a virgin nose should not lead to necrosis. It should be injected into subcutaneous tissues i.e under the nasal skin right above the cartilage and make sure it is not into a blood vessel, the way we inject lidocaine. The amount of injection is also important.
Beware of Fillers in the Nasal Tip
While I inject fillers into the nose regularly to sculpt and adjust contour, I avoid the tip due to the tenuous blood supply there. While decreased blood supply may be apparent immediately and thus reversible, this is a chance I would not take. If you need a recommendation for a rhinoplasty surgeon in LA I will be glad to provide that.
Filler for tip not the best idea
Restylane and other gel dermal fillers should not be used to sculpt the tip. The circulation there can be compromised easily, especially if there has been previous surgery. Restylane is excellent for bumps higher on the nose, but not the tip. And yes, once it is black, the result is disastrous.
You might also like...
Restylane for Rhinoplasty
Restylane is not commonly used in our practice for nasal tip augmentation as rhinoplasty surgery tends to be more precise and predictable. Restylane for dorsal hump or bridge modification tends to work well as it does for lip and columellar base support.
In our hands the vascular compromise tends to occur fairly quickly following the injection and is often minimized through careful treatment. Skin changes such as redness and swelling are usually by darkening more swelling and pain and skin sloughing follows. Sometimes intense pain is a tip off as well.
An experienced provider would be able to recognize the signs of necrosis and treat it as well. It is always good to ask your injector about their experiences so that one feels comfortable.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.